On fuzzy random variables and statistical maps. (English) Zbl 1026.60501

Summary: An apparently natural concept of fuzzy random variables is introduced and discussed. Its relation to the standard random variables as well as to the affine mappings between the convex sets of all probability measures on the respective measurable spaces is investigated; in particular, it is shown that the standard random variables are in one-to-one correspondence to the extreme points of the convex set of all fuzzy random variables with the same outcome space. Moreover, some physical situations are considered in which the fuzzy random variables presented here provide the appropriate mathematical description.


60E99 Distribution theory
46N30 Applications of functional analysis in probability theory and statistics
46N50 Applications of functional analysis in quantum physics
81S25 Quantum stochastic calculus
28E10 Fuzzy measure theory
82B03 Foundations of equilibrium statistical mechanics
Full Text: DOI


[1] Kolmogorov, A. N., Grundbegriffe der Wahrscheinlichkeitsrechnung (1933), Springer: Springer Berlin · Zbl 0278.60002
[2] von Neumann, J., Mathematische Grundlagen der Quantenmechanik (1932), Springer: Springer Berlin · JFM 58.0929.06
[3] Accardi, L., Phys. Rep., 77, 169-192 (1981)
[4] Gudder, S. P., Stochastic Methods in Quantum Mechanics (1979), Elsevier-North Holland: Elsevier-North Holland New York · Zbl 0439.46047
[5] Davies, E. B.; Lewis, J. T., Commun. Math. Phys., 17, 239-260 (1970)
[6] Stulpe, W., Bedingte Erwartungen und stochastische Prozesse in der generalisierten Wahrscheinlichkeitstheorie — Beschreibung sukzessiver Messungen mit zufälligem Ausgang, Thesis (1986), Berlin
[7] Singer, M.; Stulpe, W., J. Math. Phys., 33, 131-142 (1992)
[8] Davies, E. B., Quantum Theory of Open Systems (1976), Academic Press: Academic Press London · Zbl 0388.46044
[9] Bugajski, S., Int. J. Theor. Phys., 35, 2229-2244 (1996)
[10] Busch, P.; Grabowski, M.; Lahti, P. J., Operational Quantum Physics, (Lecture Notes in Physics, vol. 31 (1995), Springer: Springer Berlin) · Zbl 0863.60106
[11] Bugajski, S., Mol. Phys. Rep., 11, 161-171 (1995)
[12] Cycon, H.; Hellwig, K.-E., J. Math. Phys., 18, 1154-1161 (1977)
[13] Stulpe, W., Int. J. Theor. Phys., 27, 587-611 (1988)
[14] Beltrametti, E. G.; Bugajski, S., J. Phys. A, 28, 3329-3343 (1995) · Zbl 0859.46049
[15] Beltrametti, E. G.; Bugajski, S., Int. J. Theor. Phys., 34, 1221-1229 (1995)
[16] Beltrametti, E. G.; Bugajski, S., J. Phys. A, 29, 247-261 (1996)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.